Alert archive / Montana / High Wind Warnings in 2023

High Wind Warning 13, NWS Billings, MT

December 9, 2023Sweet Grass County, Wheatland County, Montana

NWS Billings, MT issued this high wind warning at Dec 9, 2023, 12:25 AM MST for Sweet Grass County, Wheatland County, Montana. It took effect at Dec 9, 2023, 11:00 PM MST. It was in force for 17 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 9, 2023, 12:25 AM MST (07:25 UTC)
In effect from
Dec 9, 2023, 11:00 PM MST
Expired
Dec 10, 2023, 3:53 PM MST
In force
17 hr
Issued by
NWS Billings, MT

Counties Sweet Grass County, MT, Wheatland County, MT

The radar

The Billings radar (KBLX), 104 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 10, 2:55 AM MSTNON-TSTM WND GST 524 Nne Harlowton, MT
Dec 10, 3:00 AM MSTNON-TSTM WND GST 539 Se Melville, MT
Dec 10, 3:15 AM MSTNON-TSTM WND GST 642 Ssw Big Timber, MT
Dec 10, 4:35 AM MSTNON-TSTM WND GST 5213 Ssw Greycliff, MT
Dec 10, 8:35 AM MSTNON-TSTM WND GST 5313 Ssw Greycliff, MT
Dec 10, 8:35 AM MSTNON-TSTM WND GST 5313 Ssw Greycliff, MT
Dec 10, 3:55 PM MSTNON-TSTM WND GST 512 Ssw Big Timber, MT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 7.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2023-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2023-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1798 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

962 
WWUS75 KBYZ 090725
NPWBYZ

URGENT - WEATHER MESSAGE
National Weather Service Billings MT
1225 AM MST Sat Dec 9 2023

MTZ141-100730-
/O.UPG.KBYZ.HW.A.0008.231210T0600Z-231211T0000Z/
/O.NEW.KBYZ.HW.W.0013.231210T0600Z-231211T0000Z/
Northern Sweet Grass-
Including the locations of Big Timber
1225 AM MST Sat Dec 9 2023

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST 
SUNDAY...

* WHAT...West winds gusting 50 to 60 mph expected.

* WHERE...Northern Sweet Grass.

* WHEN...From 11 PM this evening to 5 PM MST Sunday.

* IMPACTS...Strong crosswinds will make travel difficult along 
  Highway 191 and Interstate 90 in the Big Timber area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and consider postponing travel 
until winds subside, or take an alternate route. Secure outdoor 
objects.

&&

$$

MTZ172-228-100730-
/O.NEW.KBYZ.HW.W.0013.231210T0600Z-231211T0000Z/
Melville Foothills-Southern Wheatland-
Including the locations of Harlowton and Melville
1225 AM MST Sat Dec 9 2023

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST 
SUNDAY...

* WHAT...West winds gusting 50 to 60 mph expected.

* WHERE...Southern Wheatland and Melville Foothills.

* WHEN...From 11 PM this evening to 5 PM MST Sunday.

* IMPACTS...Strong crosswinds will make travel difficult along 
  Highway 191 through Melville and Harlowton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and consider postponing travel 
until winds subside, or take an alternate route. Secure outdoor 
objects.

&&

$$

MTZ065-066-100730-
/O.CON.KBYZ.WI.Y.0023.231210T0000Z-231210T1800Z/
Livingston Area-Beartooth Foothills-
Including the locations of Nye, Mc Leod, Fishtail, Dean,
Limestone, and Livingston
1225 AM MST Sat Dec 9 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM 
MST SUNDAY...

* WHAT...Southwest winds gusting 60 to 70 mph expected.

* WHERE...Beartooth Foothills and Livingston Area.

* WHEN...From 5 PM this afternoon to 11 AM MST Sunday.

* IMPACTS...Strong crosswinds will make travel difficult along 
  Interstate 90 from Livingston to Big Timber and roads along the 
  Beartooth Foothills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and consider postponing travel 
until winds subside, or take an alternate route. Secure outdoor 
objects.

&&

$$

Additional graphics for this hazard can be found at
http://www.weather.gov/billings

Lester
6 follow-up statements
883 
WWUS75 KBYZ 092141
NPWBYZ

URGENT - WEATHER MESSAGE
National Weather Service Billings MT
241 PM MST Sat Dec 9 2023

MTZ141-172-228-102145-
/O.CON.KBYZ.HW.W.0013.231210T0600Z-231211T0000Z/
Northern Sweet Grass-Melville Foothills-Southern Wheatland-
Including the locations of Big Timber, Harlowton, and Melville
241 PM MST Sat Dec 9 2023

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 
PM MST SUNDAY...

* WHAT...West winds gusting 50 to 60 mph expected.

* WHERE...Southern Wheatland, Melville Foothills, and Northern Sweet 
  Grass.

* WHEN...From 11 PM this evening to 5 PM MST Sunday.

* IMPACTS...Strong crosswinds will make travel difficult along 
  Interstate 90 in the Big Timber Area and along Highway 191 from 
  Big Timber to Melville and Harlowton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and consider postponing travel 
until winds subside, or take an alternate route. Secure outdoor 
objects.

&&

$$

MTZ065-066-101800-
/O.CON.KBYZ.WI.Y.0023.231210T0000Z-231210T1800Z/
Livingston Area-Beartooth Foothills-
Including the locations of Dean, Nye, Livingston, Limestone,
Fishtail, and Mc Leod
241 PM MST Sat Dec 9 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY...

* WHAT...Southwest winds gusting 60 to 70 mph expected.

* WHERE...Beartooth Foothills and Livingston Area.

* WHEN...Until 11 AM MST Sunday.

* IMPACTS...Strong crosswinds will make travel difficult along 
  Interstate 90 from Livingston to Big Timber and roads along the 
  Beartooth Foothills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and consider postponing travel 
until winds subside, or take an alternate route. Secure outdoor 
objects.

&&

$$

Additional graphics for this hazard can be found at
http://www.weather.gov/billings

Arends
877 
WWUS75 KBYZ 100445
NPWBYZ

URGENT - WEATHER MESSAGE
National Weather Service Billings MT
945 PM MST Sat Dec 9 2023

MTZ141-172-228-110000-
/O.CON.KBYZ.HW.W.0013.231210T0600Z-231211T0000Z/
Northern Sweet Grass-Melville Foothills-Southern Wheatland-
Including the locations of Melville, Harlowton, and Big Timber
945 PM MST Sat Dec 9 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected.

* WHERE...Southern Wheatland, Melville Foothills, and Northern Sweet 
  Grass.

* WHEN...Until 5 PM MST Sunday.

* IMPACTS...Strong crosswinds will make travel difficult along 
  Interstate 90 in the Big Timber Area and along Highway 191 from 
  Big Timber to Melville and Harlowton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and consider postponing travel 
until winds subside, or take an alternate route. Secure outdoor 
objects.

&&

$$

MTZ065-066-101800-
/O.CON.KBYZ.WI.Y.0023.000000T0000Z-231210T1800Z/
Livingston Area-Beartooth Foothills-
Including the locations of Limestone, Fishtail, Livingston, Mc
Leod, Nye, and Dean
945 PM MST Sat Dec 9 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 70 mph 
  occurring.

* WHERE...Beartooth Foothills and Livingston Area.

* WHEN...Until 11 AM MST Sunday.

* IMPACTS...Strong crosswinds will make travel difficult along 
  Interstate 90 from Livingston to Big Timber and roads along the 
  Beartooth Foothills. High profile vehicles and those towing 
  trailers are at risk of blowing over.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and consider postponing travel 
until winds subside, or take an alternate route. Secure outdoor 
objects.

&&

$$

Additional graphics for this hazard can be found at
http://www.weather.gov/billings

Chambers
265 
WWUS75 KBYZ 100719
NPWBYZ

URGENT - WEATHER MESSAGE
National Weather Service Billings MT
1219 AM MST Sun Dec 10 2023

MTZ141-172-228-110000-
/O.CON.KBYZ.HW.W.0013.000000T0000Z-231211T0000Z/
Northern Sweet Grass-Melville Foothills-Southern Wheatland-
Including the locations of Big Timber, Harlowton, and Melville
1219 AM MST Sun Dec 10 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS 
AFTERNOON...

* WHAT...West winds gusting up to 60 mph expected.

* WHERE...Southern Wheatland, Melville Foothills, and Northern Sweet 
  Grass.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Strong crosswinds will make travel difficult along 
  Interstate 90 in the Big Timber Area and along Highway 191 from 
  Big Timber to Melville and Harlowton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and consider postponing travel 
until winds subside, or take an alternate route. Secure outdoor 
objects.

&&

$$

MTZ065-066-101800-
/O.CON.KBYZ.WI.Y.0023.000000T0000Z-231210T1800Z/
Livingston Area-Beartooth Foothills-
Including the locations of Nye, Limestone, Fishtail, Dean,
Livingston, and Mc Leod
1219 AM MST Sun Dec 10 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING...

* WHAT...Southwest winds gusting 60 to 70 mph occurring.

* WHERE...Beartooth Foothills and Livingston Area.

* WHEN...Until 11 AM MST this morning.

* IMPACTS...Strong crosswinds will make travel difficult along 
  Interstate 90 from Livingston to Big Timber and roads along the 
  Beartooth Foothills. High profile vehicles and those towing 
  trailers are at risk of blowing over. Secure outdoor objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and consider postponing travel 
until winds subside, or take an alternate route.

Secure outdoor objects.

&&

$$

Additional graphics for this hazard can be found at
http://www.weather.gov/billings

Lester
563 
WWUS75 KBYZ 101746
NPWBYZ

URGENT - WEATHER MESSAGE
National Weather Service Billings MT
1046 AM MST Sun Dec 10 2023

MTZ141-172-228-110000-
/O.CON.KBYZ.HW.W.0013.000000T0000Z-231211T0000Z/
Northern Sweet Grass-Melville Foothills-Southern Wheatland-
Including the locations of Melville, Big Timber, and Harlowton
1046 AM MST Sun Dec 10 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS 
AFTERNOON...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph occurring.

* WHERE...Southern Wheatland, Melville Foothills, and Northern Sweet 
  Grass.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Strong crosswinds will make travel difficult along 
  Interstate 90 in the Big Timber Area and along Highway 191 from 
  Big Timber to Melville and Harlowton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and consider postponing travel 
until winds subside, or take an alternate route. Secure outdoor 
objects.

&&

$$

MTZ065-066-102100-
/O.EXT.KBYZ.WI.Y.0023.000000T0000Z-231210T2100Z/
Livingston Area-Beartooth Foothills-
Including the locations of Fishtail, Nye, Mc Leod, Limestone,
Dean, and Livingston
1046 AM MST Sun Dec 10 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM MST THIS AFTERNOON...

* WHAT...Southwest winds gusting 60 mph occurring.

* WHERE...Beartooth Foothills and Livingston Area.

* WHEN...Until 2 PM MST this afternoon.

* IMPACTS...Strong crosswinds will make travel difficult along 
  Interstate 90 from Livingston to Big Timber and roads along the 
  Beartooth Foothills. High profile vehicles and those towing 
  trailers are at risk of blowing over. Secure outdoor objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and consider postponing travel 
until winds subside, or take an alternate route. Secure outdoor 
objects.

&&

$$

Additional graphics for this hazard can be found at
http://www.weather.gov/billings

Arends
595 
WWUS75 KBYZ 102055
NPWBYZ

URGENT - WEATHER MESSAGE
National Weather Service Billings MT
155 PM MST Sun Dec 10 2023

MTZ065-066-102200-
/O.EXP.KBYZ.WI.Y.0023.000000T0000Z-231210T2100Z/
Livingston Area-Beartooth Foothills-
Including the locations of Fishtail, Nye, Mc Leod, Limestone,
Dean, and Livingston
155 PM MST Sun Dec 10 2023

...WIND ADVISORY WILL EXPIRE AT 2 PM MST THIS AFTERNOON...

The threat has ended. Wind gusts in excess of 58 mph are no longer 
expected. Therefore the Wind Advisory has been cancelled.

$$

MTZ141-172-228-110000-
/O.CON.KBYZ.HW.W.0013.000000T0000Z-231211T0000Z/
Northern Sweet Grass-Melville Foothills-Southern Wheatland-
Including the locations of Melville, Big Timber, and Harlowton
155 PM MST Sun Dec 10 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS 
AFTERNOON...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph occurring.

* WHERE...Southern Wheatland, Melville Foothills, and Northern Sweet 
  Grass.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Strong crosswinds will make travel difficult along 
  Interstate 90 in the Big Timber Area and along Highway 191 from 
  Big Timber to Melville and Harlowton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and consider postponing travel 
until winds subside, or take an alternate route. Secure outdoor 
objects.

&&

$$

Additional graphics for this hazard can be found at
http://www.weather.gov/billings

Arends
301 
WWUS75 KBYZ 102253
NPWBYZ

URGENT - WEATHER MESSAGE
National Weather Service Billings MT
353 PM MST Sun Dec 10 2023

MTZ141-172-228-110000-
/O.CAN.KBYZ.HW.W.0013.000000T0000Z-231211T0000Z/
Northern Sweet Grass-Melville Foothills-Southern Wheatland-
Including the locations of Melville, Big Timber, and Harlowton
353 PM MST Sun Dec 10 2023

...HIGH WIND WARNING IS CANCELLED...

The threat has ended. Wind gusts in excess of 58 mph are no longer 
expected, but gusty crosswinds will continue through the evening 
hours. Continue to use cation driving along Interstate 90 in the Big 
Timber Area and along Highway 191 from Big Timber to Melville and 
Harlowton.

$$

Additional graphics for this hazard can be found at
http://www.weather.gov/billings

Arends

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this high wind warning went out at Dec 8, 3:50 PM MST, 8 hours 35 minutes earlier.

Area forecast discussion, Dec 8, 3:50 PM MST, 8 hours 35 minutes before
Area Forecast Discussion...Updated
National Weather Service Billings MT
350 PM MST Fri Dec 8 2023

.UPDATE...

The Winter Weather Advisory for Custer, Fallon, and Carter County
has been cancelled as snow is decreasing across the area.
Flurries may linger, but little to no new accumulations are
expected. Motorists should still use caution and be alert for
slick spots on roadways.

Updated the near-term PoPs to reflect current snow shower
coverage. Arends

&&

.DISCUSSION...

Tonight through Saturday night...

As the snow continues to move out of eastern MT this afternoon,
conditions will begin to improve. However, increased winds will
keep the threat for patchy blowing snow in eastern MT through the
evening commute before the winds back off later this evening. Any
roads that remain wet through sundown may also become slick as air
temperatures drop below freezing, so use caution driving this
evening.

Outside of the east, additional isolated to scattered rain/snow
showers will bring low to moderate precipitation chances (15 to 40
percent, highest over the mountains) to the area this afternoon
and evening. Even though temperatures are above freezing for many
this afternoon, the cold air aloft and surface wet-bulb
temperatures being near freezing are allowing most of the
precipitation to fall as snow. With that said, areas of reduced
visibility are possible this afternoon and evening, especially
over Lame Deer Divide, Camps Pass and Aberdeen Hill. If you are
traveling this evening, stay weather aware. A few isolated snow
flurries may (low, 20% chance) persist into tomorrow morning.

Saturday will be dry with building heights across the area.
Breezy conditions (30 mph gusts) will develop over the western
foothills from Big Timber to Harlowton as the surface pressure
gradient over the region begins to tighten. By Saturday evening,
strong winds look to impact the Livingston area as favorable gap
conditions align. These conditions will continue through early
Sunday morning before the pressure gradient begins to shift more
west to east. This shift will favor Big Timber to Harlowton, where
strong winds look to develop late Saturday night, lasting through
the day Sunday.

Looking at the local wind guidance, Livingston currently has a
greater than 90% chance to see winds of 50 mph or greater and a
75% chance for winds of 60 mph or greater Saturday night. Big
Timber has a 90% chance for winds of 50 mph or greater winds and a
60% chance for winds of 60 mph or greater Sunday morning.
Harlowton, which has the lowest chances, has an 80% chance for
winds of 50 mph or greater and 40% chance for winds of 60 mph or
greater.

Temperatures will drop into the 20s to upper teens tonight before
warming into the mid 30s to lower 40s tomorrow. Saturday night's
lows will be similar to tonights. Arends

Sunday through Friday...

Ridging aloft and at the surface to the west, along with lee-
side troughing will continue to bring strong winds to the western
foothills on Sunday. Look for strong winds at Livingston and Nye
to eventually favor the west to east gap areas around Big Timber
and Harlowton as pressure gradients align more west to east, and
700 mb winds shift out of the northwest. Winds will gradually
decrease late in the day and into the evening. A Wind Advisory has
been issued for the Livingston and Nye areas, with a High Wind
Watch for the Big Timber area. For wind gust probabilities for
the western foothills, please see the short term discussion.

Pacific moisture will also be working into the southwest
mountains on Sunday from the west, where areas near Cooke City
could pick up a few inches of snow, greatest on west facing
aspects. Latest NBM guidance shows the probability of receiving 3
or more inches of snow is around 50 percent near Cooke City.
Heading into Monday, another shortwave is progged to drop into the
area from the northwest, causing winds to shift around briefly to
the north and northeast, bringing a moderate chance of rain and
snow showers into Monday night. Current precipitation chances
range from 30 to 60 percent over the mountains, to 20-40 percent
over the lower elevations mainly west of Miles City, highest near
the western foothills. Snowfall amounts look to be light at this
time, generally an inch or less over the lower elevations, with
perhaps a couple inches in the mountains on northerly aspects.
Latest NBM probabilities show an 80 percent chance or greater of
receiving less than an inch of snow for the lower elevations. Upper
ridging looks to build back over the region through the middle
part of the week, as an upper low undercuts the ridge through the
SW US into the southern plains. Periods of gap winds are possible.
There is potential for another wave dropping out of the northwest
on Friday, but there is a lot of uncertainty with this solution.
Temperatures through the long term will likely remain above
normal, with no sign of cold air dropping in from the north. Highs
look to range from the upper 30s to 40s most days. STP

&&

.AVIATION...

Snow and gusty NW winds will gradually decrease over southeast MT
through this evening with improving conditions. Look for MVFR-
IFR and wind gusts of 25-35 knots (creating some blowing snow)
from KBHK-K97M through the late afternoon. Scattered showers are
possible over western and central areas into the overnight, with
local MVFR conditions. Mountains will be frequently obscured in
snow showers. VFR is anticipated regionwide by tomorrow. STP

&&

.PRELIMINARY POINT TEMP/POPS...

    Tdy Sat     Sun     Mon     Tue     Wed     Thu
-------------------------------------------------------
BIL 043 028/040 027/048 032/041 024/041 027/048 028/047
    2/J 21/U    20/N    13/O    20/B    00/U    00/U
LVM 038 020/036 026/043 030/041 023/041 022/046 024/044
    2/J 10/U    23/S    24/O    20/B    00/U    00/U
HDN 041 025/042 023/049 029/043 021/042 021/048 022/047
    2/W 31/B    01/E    13/O    20/B    00/U    00/U
MLS 036 025/037 021/044 026/038 018/038 022/045 023/043
    1/E 10/B    01/E    01/B    10/B    00/U    00/U
4BQ 036 026/037 022/044 029/040 021/041 024/047 026/047
    4/J 20/B    00/E    00/B    00/B    00/U    00/U
BHK 033 016/033 016/038 019/035 011/036 019/043 022/042
    2/J 00/Q    01/B    00/B    10/U    00/U    00/U
SHR 039 023/037 017/046 026/043 021/041 019/050 024/048
    2/J 41/U    01/E    12/O    21/B    00/U    01/U

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...Wind Advisory in effect from 5 PM Saturday to 11 AM MST
      Sunday FOR ZONES 65-66.
     High Wind Watch in effect from Saturday evening through
      Sunday afternoon FOR ZONE 141.
WY...None.

&&

weather.gov/billings

In the hours before

Local storm report, Dec 8, 6:29 PM MST, 5 hours 56 minutes before
Preliminary Local Storm Report
National Weather Service Billings, MT
629 PM MST Fri Dec 08 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     Snow             6 E Melstone            46.59N 107.75W
12/08/2023  M1.0 inch        Rosebud            MT   CoCoRaHS

0504 PM     Snow             Ekalaka                 45.89N 104.55W
12/08/2023  M1.6 inch        Carter             MT   Co-Op Observer

&&

RMS
Local storm report, Dec 8, 9:41 PM MST, 2 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service Billings, MT
941 PM MST Fri Dec 08 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     Snow             Plevna                  46.42N 104.52W
12/08/2023  M1.7 inch        Fallon             MT   Co-Op Observer

&&

PM
Local storm report, Dec 8, 11:06 PM MST, 1 hour 19 minutes before
Preliminary Local Storm Report
National Weather Service Billings, MT
1106 PM MST Fri Dec 08 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     Snow             12 S Livingston         45.48N 110.57W
12/08/2023  M1.0 inch        Park               MT   Co-Op Observer

&&

JKL

Nearby

High Wind Warnings in Montana, 2023Every high wind warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.